SMITH & NEPHEW, INC. ENTRY PORTAL HANDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Back to Search Results |
| Model Number |
71674092 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/04/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
Event or Problem Description
It was reported that a entry portal handle is broken.As this was noticed upon inspection, there was not patient involvement.
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device confirms significant wear and use.The visual confirms some discoloration of the device.A functional inspection of the returned entry portal handle confirms the pull ring on the instrument does not function correctly due to the component seizing up upon releasing of the ring.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.